MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast reconstruction primary with a artoura breast tissue expander 375cc and experienced deflation on the left tissue expander.The patient noticed the deflation.As a result, the patient had undergone removal and replacement with on (b)(6) 2018.The patient had fully recovered after the surgery.The patient was not hospitalized.
 
Additional Manufacturer Narrative
On 11/28/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained no fluid.Brown and black material were observed within the device.Brown material was observed on the shell surface.During visual examination, mentor product analysis lab observed the device appears intact.Leak testing was performed in accordance with mentor procedures, and one leak was found on the anterior view of the device.The leak was caused by a rent measuring less than 0.1 cm in length.Microscopic examination of the rent edges gave no indications as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed, and it did not provide conclusive evidence of what could be the root cause.At this point it is not possible to determine the origin of the brown and black material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rents occurred sometime subsequent to the removal of the device from its protective packaging.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Note: the date of event was reported conservatively previously as (b)(6) 2018 because the event took place between 8/10/18 and 8/12/18.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7840951
Report Number1645337-2018-05332
Device Sequence Number1565227
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Catalogue NumberTEXP120RH
Device Lot Number7572839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/22/2018
11/28/2018
Initial Report FDA Received Date09/03/2018
Supplement Report FDA Received Date10/23/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR